Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 377, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 14, 2011, 1:12 PM EDT for Knox County, Union County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2011, 1:12 PM EDT (17:12 UTC)
- Expired
- Aug 14, 2011, 2:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Knox County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 45 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1918 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
171
WUUS54 KMRX 141712
SVRMRX
TNC093-173-141800-
/O.NEW.KMRX.SV.W.0377.110814T1712Z-110814T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
112 PM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN EAST TENNESSEE...
UNION COUNTY IN EAST TENNESSEE...
* UNTIL 200 PM EDT
* AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF MAYNARDVILLE...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
HALLS AND MALONEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3620 8372 3600 8383 3613 8402 3617 8398
3619 8395 3621 8397 3622 8398 3623 8397
TIME...MOT...LOC 1713Z 295DEG 13KT 3614 8392
$$
DGS2 follow-up statements
421
WWUS54 KMRX 141733
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
133 PM EDT SUN AUG 14 2011
TNC173-141744-
/O.CAN.KMRX.SV.W.0377.000000T0000Z-110814T1800Z/
UNION TN-
133 PM EDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR UNION COUNTY IS CANCELLED...
LAT...LON 3600 8383 3613 8401 3617 8398 3619 8394
3617 8391 3616 8391 3617 8390 3616 8374
TIME...MOT...LOC 1734Z 286DEG 14KT 3614 8385
$$
TNC093-141800-
/O.CON.KMRX.SV.W.0377.000000T0000Z-110814T1800Z/
KNOX TN-
133 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR KNOX COUNTY...
AT 129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MALONEYVILLE...OR 8 MILES SOUTHWEST OF MAYNARDVILLE...
MOVING EAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MALONEYVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3600 8383 3613 8401 3617 8398 3619 8394
3617 8391 3616 8391 3617 8390 3616 8374
TIME...MOT...LOC 1734Z 286DEG 14KT 3614 8385
$$
DGS166
WWUS54 KMRX 141751
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
151 PM EDT SUN AUG 14 2011
TNC093-141802-
/O.EXP.KMRX.SV.W.0377.000000T0000Z-110814T1800Z/
KNOX TN-
151 PM EDT SUN AUG 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY WILL EXPIRE AT 200
PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3600 8383 3613 8401 3617 8398 3619 8394
3617 8391 3616 8391 3617 8390 3616 8374
TIME...MOT...LOC 1752Z 286DEG 14KT 3612 8377
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 9:43 AM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 14, 9:43 AM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 943 AM EDT SUN AUG 14 2011 .DISCUSSION... A LOW PRESSURE SYSTEM IS LOCATED OVER OHIO WITH ITS ASSOCIATED COLD FRONT STRETCHING ACROSS CENTRAL KY TO WEST TN THIS MORNING. THE 12Z REGIONAL SOUNDINGS SHOW PLENTY OF LOW LEVEL MOISTURE REMAINING AHEAD OF THE FRONT...WITH A GOOD AMOUNT OF CAPE AVAILABLE. ON THE OTHER HAND...THE UPPER JET STREAK IS OVER THE AREA THIS MORNING AND WILL PUSH EASTWARD THROUGH THE DAY...AND INCREASING DRY AIR ALOFT WILL INHIBIT CONVECTIVE DEVELOPMENT BY ENTRAINMENT. LIFT WILL ALSO BE WEAK TODAY WITH NO SIGNIFICANT VORT MAXES NOTED UPSTREAM IN WV IMAGERY. SO EXPECT THAT CONVECTION WILL BE MAINLY SCATTERED NORTH TO ISOLATED SOUTH...WHICH IS IN LINE WITH THE CURRENT FORECAST. TEMPERATURES WILL BE TRICKY DUE TO HIGHLY VARIABLE CLOUD COVER. WILL LOWER TEMPERATURES A LITTLE AND INCREASE CLOUD COVER SLIGHTLY BASED ON THE AVAILABLE INSTABILITY AND LOW LEVEL MOISTURE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS
Hazardous weather outlook, Aug 14, 3:44 AM EDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 344 AM EDT SUN AUG 14 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-150900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 344 AM EDT SUN AUG 14 2011 /244 AM CDT SUN AUG 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 14, 1:04 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 104 PM EDT SUN AUG 14 2011 TNZ036>038-069-141745- ANDERSON TN-GRAINGER TN-KNOX TN-UNION TN- 104 PM EDT SUN AUG 14 2011 ...SIGNIFICANT WEATHER ADVISORY FOR KNOX...EXTREME WESTERN GRAINGER...EXTREME EASTERN ANDERSON AND UNION COUNTIES UNTIL 145 PM EDT... AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF MAYNARDVILLE...MOVING SOUTHEAST AT 15 MPH. SMALL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PAULETTE...HALLS... MALONEYVILLE...MASCOT AND BLAINE. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:48 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 40 min |
| Aug 14, 2:49 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Knox, Sevier | 41 min |
| Aug 14, 4:44 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.